Once again, you gotta be a fan, or at least 55 years old, to get this one. When Batman first came on the TV scene back in ’66, these were the lame balloon text bubbles that appeared above any fight sequence.
Of course, in my particular situation, “zap” has a whole different meaning.
At last review I had just gotten strip-measured for a new lower-body fitting in order to keep them errant zapping rays aligned to the bad-boy fuzzies.
This past Tuesday was my first, of what was to be 15 consecutive, zappings. The technicians had fun with a mark-a-lot connecting the tattoo dots all around my hip and other areas. Yes, other areas. They indicated this was to assist in the alignment of the enormous machine hovering just right of my crotch. I think they were just having fun at my expense like a 2nd grader might have when turned lose with markers. At least they weren’t tattoos. And Kim ended up adding her initials anyway, essentially to claim ownership I suppose.
And if I had a spec of modesty left after the past 10 months, it is officially gone now. Of course all of the technicians are women and I have to wear a butt-crack gown for this procedure. At least they upgraded me to a side-crack gown. Little good it does when they virtually have to remove it for the zapping procedure. Eh, I just close my eyes and pretend I’m being tended to by Mick Jagger. Nah, even I’m not that much of a masochist.
So my radio-doc sees me after the 2nd treatment and indicates that he was going to reduce the zappings to 10 instead of 15. Seems I was handling the treatments well enough to boost the juice and do fewer of them. He warned me that I might feel a bit more fatigued. Check. He also warned me about my favorite side effect – the big D. I told him I probably would not be able to distinguish any additional issues from ones that the Tarceva was already treating me to.
So, as of today, Christmas Eve, I am 6 down with 4 to go. I finish up on New Year’s Eve. Yea, that means my treatment ends this year. Such a deal. And as of today, I am 3 days off pain meds. Yup, my hip pain has been significantly reduced. Those fuzzies must be taking it on the chin.
This may well be my final post of 2013. All I can say to all of you is: Thank You, Thank You, Thank You, for all of your positive thoughts, prayers, and words of encouragement. I never would have made the journey this far without the support of family and friends.
Here’s to a wonderful holiday season and New Year’s. And a healthy and prosperous 2014.
Business as usual. Day at a time.